MAUDE Adverse Event Report: HOLOGIC, INC ATEC SAPPHIRE; INSTRUMENT, BIOPSY

HOLOGIC, INC ATEC SAPPHIRE; INSTRUMENT, BIOPSY
Model Number ATEC SAPPHIRE
Medical Device Problem Code Failure to Obtain Sample (2533)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/07/2025
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that during an atec procedure on (b)(6) 2025, the customer reported that there was not enough suction and required taking several samples and not enough.No other information available.
 
Additional Manufacturer Narrative
The device involved in this event was not returned for evaluation purposes therefore visual and functional analysis of the product could not be performed.We are unable to confirm a relationship between the device and the issue reported.The information obtained during complaint investigation will be included in our global complaint trending and product surveillance will continue to monitor complaints of this type for adverse trends.If the product is received or additional information is obtained, the investigation will be reopened accordingly per standard operating procedure.Device history record (dhr) review was unable to be conducted for the disposable device at the time of this report a follow up report will follow with the information from the dhr.
 
Additional Manufacturer Narrative
An investigation was conducted: it was reported by the customer that during an atec sapphire 100 procedure on (b)(6), 2025, there was not enough suction, and they took several samples but did not get enough to complete the procedure.Patient impact was reported as there was a tissue acquisition issue and the procedure was unable to be completed.The system was replaced via advanced exchange.Initial evaluation: the atec system had been in use for approximately 13 months at the time of the complaint.Investigation methods and findings: the atec system was not returned to hologic¿s post market quality assurance (pmqa) team for investigation, but was instead sent to hologic¿s marlborough, ma location to be serviced by a hologic manufacturing technician as part of a system refurbishment process.Based on the report completed by the technician, no issues were found with the return unit.Cause/root cause: no further investigation could be completed into this issue since the issue was not confirmed.Due to the lack of information, the only probable root cause that can be determined is an issue with the vacuum line that was not reproducible.Conclusion: it was reported by the customer that during an atec sapphire 100 procedure on april 7, 2025, there was not enough suction and required taking several samples and not enough.Patient impact was reported as there was a tissue acquisition issue and the details of the complaint indicated that they did not receive enough samples to complete the procedure.The atec system was not returned to hologic¿s post market quality assurance (pmqa) team for investigation, but was instead sent to hologic¿s marlborough, ma location to be serviced by a hologic manufacturing technician as part of a system refurbishment process.Based on the report completed by the technician, no issues were found with the return unit.The calculated occurrence is ¿acceptable¿ risk zone.Future events will be monitored and trended for this issue.Complaint confirmed: no device history record (dhr) review: system serial number: (b)(4).System sku: rm-atec sapphire 100 system manufacture date: (b)(6) 2022 system installation date: (b)(6) 2025 udi: (b)(4) the device history record for the serial number involved was reviewed and was found to have met all manufacturing requirements prior to shipment for distribution.This includes final inspection and packaging inspections.No deviations are mentioned within the dhr.Performed a complaint review for the atec system.There were 0 prior complaints related to a vacuum/issue within 12 months prior to the complaint listed against the system.

Brand Name
ATEC SAPPHIRE
Common Device Name
INSTRUMENT, BIOPSY
Manufacturer (Section D)
HOLOGIC, INC
250 campus drive
marlborough MA 01752
Manufacturer (Section G)
HOLOGIC, INC.
250 campus drive
marlborough MA 01752
Manufacturer Contact
daniel guevara
562 parkway
coyol free park zone b24
alajuela 20102
MDR Report Key21972570
Report Number1222780-2025-00239
Device Sequence Number8160795
Product Code KNW
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K042290
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 05/14/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberATEC SAPPHIRE
Device Catalogue NumberATEC SAPPHIRE
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/07/2025
Supplement Date Received by Manufacturer04/20/2026
Initial Report FDA Received Date05/06/2025
Supplement Report FDA Received Date05/14/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured01/21/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown